Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Cohomology of abelian arrangements

Author: Christin Bibby
Journal: Proc. Amer. Math. Soc. 144 (2016), 3093-3104
MSC (2010): Primary 52C35; Secondary 14F99, 55T99
Published electronically: November 20, 2015
MathSciNet review: 3487239
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An abelian arrangement is a finite set of codimension one abelian subvarieties (possibly translated) in a complex abelian variety. In this paper, we study the cohomology of the complement of an abelian arrangement. For unimodular abelian arrangements, we provide a combinatorial presentation for a differential graded algebra whose cohomology is isomorphic to the rational cohomology of the complement. Moreover, this DGA has a bi-grading that allows us to compute the mixed Hodge numbers.

References [Enhancements On Off] (What's this?)

  • [Bri73] Egbert Brieskorn, Sur les groupes de tresses [d'après V. I. Arnold], Séminaire Bourbaki, 24ème année (1971/1972), Exp. No. 401, Springer, Berlin, 1973, pp. 21-44. Lecture Notes in Math., Vol. 317 (French). MR 0422674 (54 #10660)
  • [DCP05] C. De Concini and C. Procesi, On the geometry of toric arrangements, Transform. Groups 10 (2005), no. 3-4, 387-422. MR 2183118 (2006m:32027),
  • [Del75] Pierre Deligne, Poids dans la cohomologie des variétés algébriques, Proceedings of the International Congress of Mathematicians (Vancouver, B. C., 1974) Canad. Math. Congress, Montreal, Que., 1975, pp. 79-85. MR 0432648 (55 #5634)
  • [Dup] C. Dupont, Hypersurface arrangements and a global Brieskorn-Orlik-Solomon theorem, Annales de l'Institut Fourier, To appear.
  • [Dup15] -, Purity, formality, and arrangement complements, to appear in International Mathematics Research Notices.
  • [Kri94] Igor Kříž, On the rational homotopy type of configuration spaces, Ann. of Math. (2) 139 (1994), no. 2, 227-237. MR 1274092 (95c:55012),
  • [Loo93] Eduard Looijenga, Cohomology of $ {\mathcal {M}}_3$ and $ {\mathcal {M}}^1_3$, Mapping class groups and moduli spaces of Riemann surfaces (Göttingen, 1991/Seattle, WA, 1991) Contemp. Math., vol. 150, Amer. Math. Soc., Providence, RI, 1993, pp. 205-228. MR 1234266 (94i:14032),
  • [LV12] Andrey Levin and Alexander Varchenko, Cohomology of the complement to an elliptic arrangement, Configuration spaces, CRM Series, vol. 14, Ed. Norm., Pisa, 2012, pp. 373-388. MR 3203648,
  • [Moc12] Luca Moci, A Tutte polynomial for toric arrangements, Trans. Amer. Math. Soc. 364 (2012), no. 2, 1067-1088. MR 2846363,
  • [Mor78] John W. Morgan, The algebraic topology of smooth algebraic varieties, Inst. Hautes Études Sci. Publ. Math. 48 (1978), 137-204. MR 516917 (80e:55020)
  • [OT92] Peter Orlik and Hiroaki Terao, Arrangements of hyperplanes, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 300, Springer-Verlag, Berlin, 1992. MR 1217488 (94e:52014)
  • [Sha93] B. Z. Shapiro, The mixed Hodge structure of the complement to an arbitrary arrangement of affine complex hyperplanes is pure, Proc. Amer. Math. Soc. 117 (1993), no. 4, 931-933. MR 1131042 (93e:32045),
  • [Suc15] A. Suciu, Around the tangent cone theorem,, February 2015.
  • [Tot96] Burt Totaro, Configuration spaces of algebraic varieties, Topology 35 (1996), no. 4, 1057-1067. MR 1404924 (97g:57033),

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 52C35, 14F99, 55T99

Retrieve articles in all journals with MSC (2010): 52C35, 14F99, 55T99

Additional Information

Christin Bibby
Affiliation: Department of Mathematics, University of Oregon, Eugene, Oregon 97403
Address at time of publication: Department of Mathematics, Western University, London, Ontario, Canada N6A 5B7

Received by editor(s): June 7, 2015
Received by editor(s) in revised form: August 11, 2015
Published electronically: November 20, 2015
Additional Notes: This research was partially supported by NSF grant DMS-0950383.
Communicated by: Michael A. Mandell
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society